It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Fibromyalgia Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-18-2007, 09:02 AM   #1
Senior Veteran
(male)
 
Join Date: Sep 2003
Location: chicago il
Posts: 552
builder HB Userbuilder HB User
My medicine was causing my Fibro symptoms

I am writing this so no one has to go thru what I did for all these years. I have an under active thyroid. Some people say thyroid problems can be a factor in Fibro. Also an under active thryroid will cause the same symptoms as Fibro. I was on Synthroid for years. I was always in pain, hard to get out of bed in the morning due to stiffness and I even had trouble getting dressed. I had trouble walking up a flight of stairs. Went to several doctors specialists. Two said I had fibro two said I didn't. I tried every thing to stop the pain. Nothing worked. I was up to six to eight pain pills a day. For some reason it dawned on me. Can the Synthroid or all these supplements I am taking be causing this pain? There is nothing anywhere that says Synthroid causes muscle pains. So I decided to stop taking all pills. On the third day I was barely hurting. So I started the pills up one at a time again. Supplements the first day and Synthroid the third day. About three hours after I took the synthroid I started hurting a little again. The next day I took it again and the pain was back. Stopped again and it went away. Went to my doctor and he says he has never heard of Synthroid causing muscle problems. I insisted he change my meds to Armour and guess what. I feel 100 per cent better. I even feel like exersising every so often. I am furious that I went 8 years of feeling like I did. But I am glad that I can function now. I'm not sure I have Fibro. I still have some symptoms of Fibro, but nowhere near the severity that I was experiencing the past 8 years. It seemed the Synthoid was making the Fibro symptoms worse by 10 fold. Thank fully I found this message board because there were at least 10 other people that wrote me saying they had the same problems when taking Synthroid. I would reccommend anyone with Fibro to get their thyroid checked. Not by a regular doctor but by and Endo. And be careful because most of them will treat you with Synthroid. If you have no problems on the drug fine. But if your symptoms get worse, then you now why.

Last edited by builder; 07-18-2007 at 01:39 PM.

 
Sponsors Lightbulb
   
Old 07-18-2007, 08:45 PM   #2
Senior Veteran
(female)
 
Glojer's Avatar
 
Join Date: Mar 2005
Location: St. Louis, Mo. USA
Posts: 3,692
Glojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB User
Re: My medicine was causing my Fibro symptoms

Thanks for the warning rstarre. I also take synthroid but I had the pains before I started it. That is an interesting observation though, one I will keep in the back of my mind.

Glojer

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
question about fibro daisymae9368 Fibromyalgia 1 03-15-2009 08:31 AM
What is causing tinggling and muscle spasms all over my body? Please HELP! Jade27 Fibromyalgia 15 04-18-2008 06:06 PM
what is a good medicine for fibro? teacher2be Fibromyalgia 10 02-22-2008 10:56 AM
Newly diagnosed with fibro NY 1009 Fibromyalgia 35 01-18-2008 07:49 AM
Nausea -- Not Medicine Induced Blessed4Life Lupus 3 01-02-2008 12:09 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 11:12 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!